Alert archive / Minnesota / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Sep 19, 2007, 1:10 AM CDT for Lake County, Minnesota. It took effect at Sep 19, 2007, 1:17 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2007, 1:10 AM CDT (06:10 UTC)
- In effect from
- Sep 19, 2007, 1:17 AM CDT
- Expired
- Sep 19, 2007, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Lake County, MN
The radar
The Duluth radar (KDLH), 97 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 7:38 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 18, 7:38 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE DULUTH MN 738 PM CDT TUE SEP 18 2007 ...MESOSCALE UPDATE CONCERNING MINI SUPERCELL AND TORNADO POTENTIAL AND HEAVY RAINFALL/FLASH FLOOD POTENTIAL ALONG BRAINERD/GRAND RAPIDS/ORR AXIS THROUGH MIDNIGHT... PER LATEST OBJECTIVE ANALYSIS FIELDS..AXIS OF 1000 SURFACE BASED CAPE HAS DEVELOPED ALONG AND JUST AHEAD OF THE SURFACE FRONT..CO-LOCATED WITH DEEP LAYER SHEAR OF 40 KTS AND SURFACE TO 3 KM CAPE FROM 100-150 J/KG AND EXTREMELY LOW LCL HEIGHTS. CONDITIONS APPEAR TO BE FAVORABLE FOR PERSISTENCE OF MINI SUPERCELLS AND POSSIBLE TORNADOES ALONG THE FRONT FROM BRAINERD AND EMILY NNEWD TO THE ORR AND COOK AREA FOR THE NEXT FEW HOURS. GREATEST THREAT THROUGH 830 PM APPEARS TO BE WITH SMALL SUPERCELLS JUST NORTHEAST OF GRAND RAPIDS AND STORM THAT APPEARS TO BE SLOWLY STRENGTHENING/ORGANIZING TO THE WEST OF COOK. IN ADDITION..DEVELOPING DEFORMATION ZONE CLEARLY EVIDENT IN REGIONAL RADAR/SAT IMAGERY AHEAD OF APPROACHING S/W TROF AXIS APPEARS TO BE PRIMARY FOCAL AREA FOR SUSTAINED FORCING FOR ASCENT. COMBINATION OF NEAR 2 INCH PW AMOUNTS FEEDING INTO THIS AREA..COMBINED WITH SKINNY CAPE PROFILES..INCREASING FGEN FORCING AND LOW ECHO CENTROID ECHOES ON RADAR INDICATE THAT 2-3 INCH/HOUR RAINFALL RATES CAN BE EXPECTED THIS AREA UNDER ANY 40+ DBZ ECHOES FOR THE NEXT SEVERAL HOURS. A COUPLE OF REPORTS OF MINOR FLOODING HAVE ALREADY BEEN RECEIVED FROM SLOW MOVING SUPERCELL IN COLERAINE AREA. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR MUCH OF THIS AREA JUST ON THE COOL SIDE OF SURFACE BOUNDARY IN ANTICIPATION OF EVOLVING HEAVY RAIN EVENT. MILLER .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE.
Hazardous weather outlook, Sep 18, 10:42 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1042 PM CDT TUE SEP 18 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-191030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 1042 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN OVERNIGHT...ALONG WITH AREAS OF FLOODING. THE MAIN THREAT FOR FLOODING FOR THE REST OF THE NIGHT REMAINS ACROSS PORTIONS OF THE ARROWHEAD. AREAS OF FOG WILL ALSO BE FOUND OVERNIGHT...ESPECIALLY NEAR LAKE SUPERIOR. ALSO...A FEW STORMS MAY CONTINUE TO BE STRONG OVERNIGHT WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS OFF AND ON FROM WEDNESDAY NIGHT THROUGH MONDAY...WITH A BREAK FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. DAP
In the hours before
Local storm report, Sep 18, 10:14 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1014 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 E GRAND RAPIDS 47.23N 93.50W
09/18/2007 ITASCA MN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 2FEET TO 3FEET OF WATER OVER THE
US HIGHWAY 169.
&&
SGOHDELocal storm report, Sep 18, 11:40 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
1140 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 E GRAND RAPIDS 47.23N 93.50W
09/18/2007 ITASCA MN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 2FEET TO 3FEET OF WATER OVER THE
US HIGHWAY 169.
0800 PM FLASH FLOOD TACONITE 47.32N 93.36W
09/18/2007 ITASCA MN LAW ENFORCEMENT
MNDOT REPORT RELAYED THROUGH ITASCA COUNTY SHERIFF THAT
HIGHWAY 169 UNDER 4 INCHES TO 7 INCHES OF WATER.
&&
SGOHDEThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:26 PM CDT | Flash Flood Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 3 hr |
| Sep 18, 7:26 PM CDT | Tornado Warning | DLH | Itasca | 34 min |
| Sep 18, 8:27 PM CDT | Tornado Warning | DLH | Saint Louis | 33 min |
| Sep 18, 9:06 PM CDT | Flash Flood Warning | DLH | Saint Louis | 4 hr |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | DLH | Saint Louis | 6 hr |
Nearby
Flash Flood Warnings in Minnesota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.